Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Feb 29, 2000, 2:56 PM CST for Pawnee County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 29, 2000, 2:56 PM CST (20:56 UTC)
- Expired
- Feb 29, 2000, 3:45 PM CST
- In force
- 49 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Pawnee County, NE
The radar
The Topeka radar (KTWX), 126 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 3:00 PM CST | Hail 0.75 | Burchard, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 292057 SVROMA NEC133-292145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 256 PM CST TUE FEB 29 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PAWNEE COUNTY IN SOUTHEASTERN NEBRASKA * UNTIL 345 PM CST * AT 254 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 39 MILES WEST OF FALLS CITY OR 6 MILES SOUTH OF BURCHARD... MOVING EAST AT 10 MPH. NO TOWNS ARE IN THE PATH OF THE STORM BUT IT WILL AFFECT RURAL AREAS WEST OF PAWNEE CITY AND SOUTH OF BURCHARD. LARGE HAIL IS LIKELY WITH THIS STORM. GET TO A REINFORCED SHELTER. STAY A:WAY FROM WINDOWS AND GLASS DOORS. CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 2:12 PM CST, 44 minutes earlier.
Area forecast discussion, Feb 29, 2:12 PM CST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 212 PM CST TUE FEB 29 2000 MAIN FCST CHALLENGE IS ACTUALLY LATE IN THE 4TH PERIOD AND BEYOND AS THE NEXT IN A SERIES OF STRONG SRN STREAM SYSTEMS WHICH MOVES ACROSS THE CENTRAL PLAINS. CURRENT SHRTWV IS MOVG ACROSS NORTHEAST KANSAS ATTM AND WILL BE MOVG RPDLY E OF THE CWA THIS EVENING. FEW MINI SUPERCELLS HAVE DEVELOPED IN THE DRY SLOT OVER NE KS AND HAVE MOVED INTO SE NE. THIS WILL END QUICKLY BY EARLY EVENING AS THE SHRTWV MOVES EAST. STG WFC WNDS HAVE DEVELOPED BEHIND THE SHRTWV OVER CNTRL NE WITH GUSTS TO 45 MPH AT EAR PAST HR. FEEL IT WILL BE QUITE BREEZY OVER THE EAST THIS EVENING WITH SOME GUSTS 25 TO 30 MPH... BUT BLO WND ADV CRITERIA. THE MDLS END THE SHRA/TSRA AND CLEAR SKIES BEFORE MIDNIGHT ACROSS THE CWA...SO WILL INCLUDE AN EVENING PERIOD E CNTRL AND SE GROUPS. PACIFIC AIRMASS MOVES SE INTO THE REGION FOR WED WITH MOSTLY SUNNY SKIES EXPECTED. A SERIES OF STRONG SRN STREAM SHRTWVS WILL MOVE ACROSS THE COUNTRY...MAINLY PASSING TO THE SOUTH OF NE OVER THE NEXT 10 DAYS. THE NEXT IN THIS SERIES WILL MOVE INTO THE CENTRAL PLAINS BEGINNING LATE THURS AND CONT INTO EARLY FRI. NEW AVN IS A LITTLE FARTHER S WITH THE SYSTEM THAN LAST NIGHTS MRF...BUT THE CWA IS STILL THREATENED. TIMING WOULD SUGGEST THAT PCPN WOULD ENTER FROM SW TO NE BEGINNING LATE IN THE DAY THURS AND CONTG INTO EARLY FRIDAY. CRITICAL THICKNESSES FROM THE AVN SUGGEST THAT PCPN MAY BE IN THE FORM OF SNOW AND SINCE BULK OF THE PCPN SEEMS TIMED FOR THURSDAY NIGHT...SNOW ACCUMULATION MUCH MORE LIKELY GIVEN TIME OF DAY WHICH IS BECOMING MORE IMPORTANT FOR ACCUMULATING SNOW WITH THE EVER STRENGTHENING LATE WINTER SUN. WILL INCLUDE LOW POPS FOR THURS AFTERNOON ACROSS THE SW SECTIONS OF THE CWA...BUT WILL LEAVE THE NE SECTIONS DRY FOR NOW. FWC GUID TEMPS APPEAR REASONABLE TNGT THRU WED NIGHT. WITH INCRG CLDS AND A THREAT OF LATE DAY PCPN THURS...TEMPS MAY BE A BUT HIGH AND WL LOWER A CAT. WILL INCLUDE A THURSDAY NIGHT PERIOD IN THE EXTENDED TO COVER THE PCPN THREAT. .OMA...NONE SKERRITT
In the hours before
Special weather statement, Feb 29, 12:35 PM CST, 2 hours 21 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1235 PM CST TUE FEB 29 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER SPOTTER GROUPS MAY BE NEEDED ACROSS PARTS OF SOUTHEAST NEBRASKA AND EXTREME SOUTHWEST IOWA THIS AFTERNOON AND EARLY THIS EVENING...MAINLY TO THE SOUTH OF A LINE FROM LINCOLN TO OMAHA AND COUNCIL BLUFFS. A STRONG UPPER LEVEL DISTURBANCE AND SURFACE LOW OVER KANSAS WILL MOVE NORTHEAST THIS AFTERNOON. AN AREA OF SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING IN PARTS OF SOUTHEAST NEBRASKA. AS THE ATMOSPHERE DESTABILIZES FURTHER THIS AFTERNOON...THE STORMS COULD BECOME STRONGER. THE AMOUNT OF SHEAR AND INSTABILITY SUGGEST THAT A FEW STORMS COULD PRODUCE MODERATE SIZE HAIL AND STRONG THUNDERSTORM WINDS. THE THREAT OF SE VERE WEATHER SHOULD END BY 7 OR 8 PM THIS EVENING. MILLER/CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 1:56 PM CST | Tornado Warning | OAX | Richardson | 34 min |
| Feb 29, 2:30 PM CST | Severe Thunderstorm Warning | OAX | Richardson | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.